MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CEMENT RESTRICTOR; PLUG, CEMENT SZ. 14.0

ENCORE MEDICAL L.P. CEMENT RESTRICTOR; PLUG, CEMENT SZ. 14.0
Model Number 415-00-140
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Instrument failure - physician was doing a hemi hip arthroplasty for a hip fracture.Cement restrictors, prep, and insertion tools were on back order at the hospital.We provided physician with teknimed cement instrumentation.The distal metal olive got stuck in the patients femur when placing the clearcut cement restrictor.The physician could not remove the metal olive.The treads connecting the t-handle insertion tool to the metal olive broke.Physician had to leave the cement restrictor and metal olive implanted inside the patient.Djo's smallest cemented system sat proud because the distal stem was touching the metal olive.Physician had to use a competitive system because our cemented stems were too long.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this incident was reported as the teknimed cement instrumentation getting stuck within the cement restrictor.The healthcare professional indicated this event occurred during treatment, near the patient.Significant adverse event was reported by the surgeon.There was a 2 hour delay in surgery, but the surgery was completed as intended.The device was inspected prior to use and found to be acceptable.The devices were left in patient and not made available to djo surgical for examination.A review of the po receiver show that the reported component used in the surgery, when released for use, met design and manufacturing requirements.There was ncmr#: 53621 associated with the main part 415-00-140, plug cement sz 14.0 which document that out of 100 parts lot, 100 parts were rejected due the packaging having the incorrect ce notified body number on the label, should've been ce0086 instead of ce2797.Later, the rejected parts were determined use as is and accepted after proper justification.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Complaint database review showed no previous complaints that allege this same issue.The root cause of this complaint is due to the teknimed cement instrumentation getting stuck within the cement restrictor.The threads of the t-handle broke and was left within the patient.It is unclear the condition of the instrumentation, it is likely the instrument had damage incurred from misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Reported incident: physician was doing a hemi hip arthroplasty for a hip fracture.Cement restrictors, prep, and insertion tools were on back order at the hospital.Provided physician with teknimed cement instrumentation.The distal metal olive got stuck in the patients femur when placing the clearcut cement restrictor.The physician could not remove the metal olive.The treads connecting the t-handle insertion tool to the metal olive broke.Physician had to leave the cement restrictor and metal olive implanted inside the patient.Djo's smallest cemented system sat proud because the distal stem was touching the metal olive.Physician had to use a competitive system because our cemented stems were too long.

Brand Name
CEMENT RESTRICTOR
Common Device Name
PLUG, CEMENT SZ. 14.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15439588
Report Number1644408-2022-01181
Device Sequence Number20252271
Product Code LZN
UDI-Device Identifier00888912023474
UDI-Public(01)00888912023474
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number415-00-140
Device Catalogue Number415-00-140
Device Lot Number7719401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK-SURG LOT UNKNOWN.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age88 YR
Patient SexFemale